In July 2012, I developed chronic facial flushing after receiving two corticosteroid injections in my foot for plantar fasciitis within a 30 day span,and after being prescribed a medrol dosepack for a week during that time. The flushing continues everyday and is often accompanied by a tingling sensation in my tongue and frequent headaches upon awakening. My blood pressure is normal, and I exercise everyday. I have historically had a low white blood count (3.4) for many years without incidents. Other than a low WBC, my other blood tests (thyroid, free and total testosterone, cholesterol, and ANA) are normal. My primary care physician doesn't have an idea what these symptoms mean. I am not sure how to proceed... see an allergist,endocrinologist, or a rheumotologist? Thank you for any advice
If you are a lady in menopausal age group, then it could be due to hormone imbalance. You would need to consult your gynecologist regarding this. Hormone replacement therapy usually helps. Alcohol, certain drugs (causes flushing while in use), allergy to food additives, heat intolerance, hot beverages and food, anxiety, orthostatic hypotension, certain endocrine disorders like hyperthyroidism, those involving the adrenals, diabetes etc all cause facial flushing. If there is a flush only during the day and after sports then it could be heat sensitivity. Apply cold compress on and off during the day. Splash a lot of cold water (not freezing cold but cool) on face on and off. See if this helps.
It would be best to consult your family doctor to start with. Take care!
Thank you for your prompt and clear response. I'm a male age 60. I have consulted with my family doctor, who doesn't understand why the flushing is chronic. I keep a diary of possible food triggers and other possible environmental triggers, but cannot find a pattern. Even though my recent testosterone and thyroid tests were all within the reference values,I have scheduled an appointment with a rheumotologist. I welcome any other suggestions or recommendations.
Hello, my name is Peter. I'm a 55yo male. In Jan. 2012 I had a, one and only, cordical steroid injection to treat pain from a heriated disc in my neck. I had it done by Dr. Cardinale in Merrick, NY. (Orlin & Cowin)
Two weeks later my face became constantly flushed and broke out in a terrible oily, acne like rash which cause my skin to become scaly and puffy.
I have seen a dermatolgist who prescribe a steroid cream which did not help. My GP prescribed Doxcycine Hyclate (antibiotic) which helped treat the acne simptoms but did not help the constant facial flushing. I stopped the course of antibiotics 2 weeks ago and the acne has come back a little.
I also saw a rumatologist who tested me for lupus, but all tests were negative.
The chronic facial flushing is affecting my life very negatively. It feels like my face is on fire. I sit outside in cold regularly just to try and cool off my face. I can't sleep and am extremely irritable and depressed with thoughts of suicide.
I have no idea what's going on but can I suggest having your vitamin levels checked out. Take a good multi vitamin, Benadryl, drink lots if water. I am praying you find an answer soon. I to have been ill and I know how difficult it can be. What ever you do try not to get stressed out. This can contribute to worsening your condition. Stress is a beast. Keep positive thoughts and know you will soon get some answers.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.